Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generalized almost periodicity in groups


Author: Henry W. Davis
Journal: Trans. Amer. Math. Soc. 191 (1974), 329-352
MSC: Primary 43A60
DOI: https://doi.org/10.1090/S0002-9947-1974-0348400-1
MathSciNet review: 0348400
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A module of almost periodic functions on a group is closed with respect to a quite general seminorm. The new space of functions is characterized in terms of the internal properties of its members. This yields new characterizations of Besicovitch and Weyl almost periodic functions in a variety of group-theoretic settings. Eberlein's theorem that weakly almost periodic functions on the real line are Weyl almost periodic is extended to locally compact groups.


References [Enhancements On Off] (What's this?)

  • [1] H. Anzai and S. Kakutani, Bohr compactifications of a locally compact abelian group. I, Proc. Imp. Acad. Tokyo 19 (1943), 476-480. MR 7, 374. MR 0015122 (7:374e)
  • [2] J. Berglund, On extending almost periodic functions, Pacific J. Math. 33 (1970), 281-289. MR 0412742 (54:863)
  • [3] J. Berglund and K. Hofmann, Compact semitopological semigroups and weakly almost periodic functions, Lecture Notes in Math., no. 42, Springer-Verlag, Berlin and New York, 1967. MR 36 #6531. MR 0223483 (36:6531)
  • [4] A. Besicovitch, Almost periodic functions, Dover, New York, 1955. MR 16, 817. MR 0068029 (16:817a)
  • [5] A. Dabboucy and H. Davis, A new characterization of Besicovitch almost periodic functions, Math. Scand. 28 (1971), 341-354. MR 0326288 (48:4632)
  • [6] H. Davis, On the mean value of Haar measurable almost periodic functions, Duke Math. J. 34 (1967), 201-214. MR 35 #2995. MR 0212120 (35:2995)
  • [7] -, Stepanoff and Weyl AP functions on locally compact groups, Duke Math. J. 34 (1967), 535-548. MR 35 #6779. MR 0215944 (35:6779)
  • [8] -, On completing the Von Neumann almost periodic functions, Duke Math. J. 35 (1968), 199-216. MR 36 #5614. MR 0222564 (36:5614)
  • [9] -, On a formula for Haar measure in compact groups, Math. Scand. 30 (1972), 51-61. MR 0324310 (48:2662)
  • [10] W. Eberlein, Abstract ergodic theorems and weak almost periodic functions, Trans. Amer. Math. Soc. 67 (1949), 217-240. MR 12, 112. MR 0036455 (12:112a)
  • [11] W. Emerson and F. Greenleaf, Covering properties and Følner conditions for locally compact groups, Math. Z. 102 (1967), 370-384. MR 36 #3912. MR 0220860 (36:3912)
  • [12] E. Følner, On the structure of generalized almost periodic functions, Danske Vid. Selsk. Mat.-Fys. Medd. 21 (1945), no. 11, 1-30. MR 7, 519. MR 0016167 (7:519g)
  • [13] -, W-almost-periodic functions on arbitrary groups, Mat. Tidsskr. B. 1946, 153-162. (Danish) MR 8, 14. MR 0016422 (8:14e)
  • [14] -, Besicovitch almost periodic functions in arbitrary groups, Math. Scand. 5 (1957), 47-53. MR 19, 958. MR 0091379 (19:958a)
  • [15] F. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand Math. Studies, no. 16, Van Nostrand Reinhold, New York, 1969. MR 40 #4776. MR 0251549 (40:4776)
  • [16] A. Grothendieck, Critères de compacité dans les espaces fonctionnels généreaux, Amer. J. Math. 74 (1952), 168-186. MR 13, 857. MR 0047313 (13:857e)
  • [17] E. Hewitt and K. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [18] E. van Kampen, Almost periodic functions and compact groups, Ann. of Math. 37 (1936), 78-91. MR 1503270
  • [19] W. Maak, Fastperiodische Funktionen, Die Grundlehren der math. Wissenschaften, Band 61, Springer-Verlag, Berlin, 1950. MR 13, 29. MR 0041961 (13:29f)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A60

Retrieve articles in all journals with MSC: 43A60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0348400-1
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society